Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

AIDS-Related CancersAIDS-Related Cancers
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Declining CD4s from chemotherapy.
Mar 2, 2001

Sorry Dr. My friend's CD4s have been declining recently after being out of chemo, they've been up to 280 from 80 and now are below 200 with an non-detectable VL. After ten months out of chemo. Does lymphoma itself cause CD4s to decline? Can we wait and see?

Response from Dr. Dezube

The type of chemotherapy which is given to lymphoma patients does typically suppress CD4 counts. The good news is that once the course of chemotherapy is completed, the CD4 counts will rise. HOWEVER, sometimes the CD4 counts can stay down for quite a while. So in the case of your friend, who is 10 months out from chemo, I would predict that over the next year his CD4s will rise, but obviously there is no guarantee that this will happen.

So how do we follow patients on anti-retroviral therapy, who are also receiving chemotherapy? What we do is we follow viral loads. In a patient who is receiving chemotherapy, if (s)he is on a good anti-retroviral regimen, the viral load should fall even if the CD4 count does not rise.


Previous
Article on KS; Can a female get it?
Next
Swollen lymph node- immobilized by fear

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement